Alert archive / Maine / Gale Watches in 2021
Gale Watch 8, NWS Gray, ME
NWS Gray, ME issued this gale watch at Feb 23, 2021, 3:35 PM EST. It took effect at Feb 24, 2021, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2021, 3:35 PM EST (20:35 UTC)
- In effect from
- Feb 24, 2021, 6:00 PM EST
- Expired
- Feb 24, 2021, 3:01 AM EST
- In force
- Issued by
- NWS Gray, ME
The text
As transmitted.
915 WHUS71 KGYX 232035 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 335 PM EST Tue Feb 23 2021 ANZ150-152-154-241045- /O.EXT.KGYX.SC.Y.0018.000000T0000Z-210224T1600Z/ /O.NEW.KGYX.GL.A.0008.210224T2300Z-210225T1700Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 335 PM EST Tue Feb 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...For the Small Craft Advisory, west winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 5 ft. For the Gale Watch, west winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 ft possible. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...For the Small Craft Advisory, until 11 AM EST Wednesday. For the Gale Watch, from Wednesday evening through Thursday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ Tubbs
1 follow-up statement
997 WHUS71 KGYX 240801 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 301 AM EST Wed Feb 24 2021 ANZ150-152-154-242215- /O.CAN.KGYX.SC.Y.0018.000000T0000Z-210224T1600Z/ /O.UPG.KGYX.GL.A.0008.210224T2300Z-210225T1700Z/ /O.NEW.KGYX.GL.W.0012.210225T0300Z-210226T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 301 AM EST Wed Feb 24 2021 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 10 PM this evening to 7 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ151-242215- /O.NEW.KGYX.SC.Y.0019.210225T0300Z-210226T0000Z/ Penobscot Bay- 301 AM EST Wed Feb 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST THURSDAY... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Penobscot Bay. * WHEN...From 10 PM this evening to 7 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale watch went out at Feb 23, 3:19 PM EST, 16 minutes earlier.
Area forecast discussion, Feb 23, 3:19 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Gray ME
319 PM EST Tue Feb 23 2021
.SYNOPSIS...
Temperatures will remain above normal through Wednesday.
Meanwhile, a few rain or snow showers will be possible this
evening as a weak frontal system moves through. A cold front
will move across New England Wednesday night with more scattered
showery precipitation and perhaps a few inches of snow in the
mountains. High pressure moves in Friday then gives way to
another relatively weak low pressure system over the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
A deamplifying short wave trough will lift north and east of the
forecast area this evening. Some light precipitation will be
associated with it, bringing a chance of rain and snow showers
to our western zones this evening. The precipitation is
expected to be mainly light and short-lived. Clearing later
tonight downwind of the mountains may allow for the formation of
black ice at locations where winds go calm. Overall, we're
looking at lows above normal - mainly in the upper 20s to lower
30s.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Any upslope snow showers in the mountains will come to an end
Wednesday morning as short wave ridging moves into New England.
Stout WAA will occur on Wednesday allowing for increasing
clouds but warm temperatures. A few spots on the coastal plain
may reach 50 degrees. Later on in the day as low pressure moves
up the St Lawrence Valley, a trailing cold front will likely
bring rain and snow showers to the mountains with most of the
rest of the forecast area remaining dry. Thereafter, upslope
snow showers are expected in the mountains Wednesday night with
some accumulations likely.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Overview: A progressive and wavy pattern will continue through at
least early next week. A series of short-waves will move through
northern New England, which will bring chances for scattered rain
and snow showers but no major systems are currently expected. Daily
temperatures will be both above and below average, although above
average will be more predominant.
Impacts: Minimal. Some locally icy spots will be possible each
morning as daytime temperatures rise well above freezing allowing
for melting of snow and ice before refreezing at night. Rain and
snow showers on Saturday afternoon and Saturday night may
result in locally slick travel conditions.
On Thursday a short-wave will be quickly exiting over northern
New England which will likely result in a continued risk for
scattered rain and snow showers during the morning, especially
across the mountains. While an isolated rain or snow shower will
be possible for the foothills and coastal plain, gusty
northwesterly winds at the surface will result in downslope flow
south of the mountains which should keep most areas dry. High
temperatures will range from the middle and upper 20s across the
far north and mountains to near 40 degrees across southern NH
and southwestern ME. It will feel colder than actual thermometer
readings though as northwesterly winds may gust as high as
25-30 mph at times. Skies will become mostly clear on Thursday
night south of the mountains which will allow temperatures to
fall to near zero across the north with teens and single digits
south.
High pressure will then move into New England on Friday through the
first half of Saturday with colder temperatures despite mostly sunny
skies. Some locations may struggle to get above the freezing
mark on Friday but winds will not be as gusty as compared to
Thursday and therefore windchill will likely only be 5-10
degrees colder than actual air temperatures. A wave of low
pressure will then cross through New England on Saturday
afternoon through Saturday night, which will likely result in
both rain and snow. The ECMWF and GFS ensembles bring in on
average 0.20-0.40 inches of total QPF. The CMC is a bit of an
outlier as it is a little more amplified with slightly higher
QPF. Marginal surface and 850 mb temperatures suggest that all
precipitation types will be possible, although mostly wet snow
is favored across the far north.
Sunday will be a mostly sunny and unseasonably warm day as high
pressure builds back into New England. High temperatures will range
from the upper 30s across the north to near or even a few degrees
above 50 across southern NH and southwestern ME. This will result in
snow melt across the region with some rise on small rivers and
streams possible. Another short-wave may arrive either late
Monday or Tuesday, with a few scattered rain and snow showers
possible. High temperatures will return to near or slightly
below average for early next week.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Short Term...Mainly VFR tonight except for a period of MVFR
mainly across NH this evening as a weak low pressure system
moves across the forecast area with some showery precipitation.
Otherwise, MVFR conditions are expected in the mountains
Wednesday and Wednesday night while the rest of the region
remains VFR.
Long Term...VFR conditions for all terminals south of the mountains
on Thursday through Friday night. Northwesterly winds may gust
up to 25-30 kts on Thursday. Scattered snow showers will be
possible across northern terminals on Thursday morning along
with gusty northwesterly winds, which may result in MVFR and
brief IFR conditions. More widespread rain and snow showers are
possible late Saturday and Saturday night which could result in
MVFR/IFR conditions.
&&
.MARINE...
Short Term...SCA continues for the ocean waters through
Wednesday morning for marginal SCA winds and seas. Thereafter,
low-end gales will be possible Wednesday night into Thursday in
the wake of a cold front. A gale watch has been posted for the
ocean waters for that timeframe.
Long Term...Gale conditions possible on Thursday as
northwesterly winds gust up to 35 kts and seas build to 6-9
feet. SCA conditions possible Friday morning and afternoon with
northwesterly winds up to 25 kts and seas diminishing to 4-6
feet. SCA conditions may return for Saturday night through
Sunday morning as a wave of energy brings winds up to 25-30 kts
and seas build to 4-6 feet.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from Wednesday evening through Thursday morning for
ANZ150-152-154.
Small Craft Advisory until 11 AM EST Wednesday for ANZ150-152-
154.
&&
NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...TubbsHazardous weather outlook, Feb 23, 3:33 PM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 333 PM EST Tue Feb 23 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-242045- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 333 PM EST Tue Feb 23 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Temperatures will fall into the upper 20s to near 30 degrees tonight. This may allow for the formation of black ice as water from melting snow and ice refreezes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-242045- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 333 PM EST Tue Feb 23 2021 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-242045- Penobscot Bay-Casco Bay- 333 PM EST Tue Feb 23 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Tubbs
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:17 AM EST | Small Craft Advisory | GYX | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.